This May

This May – Behcets

It has been a long month. I had started taking Duzac for fibromyalgia pain, and surprisingly, the pain did get better. However, I had a myriad of horrible side-effects! I fell into deep depression with suicidal thoughts, I had manic periods, and trouble peeing. It was so hard to simply push out urine. Not to forget the excessive sweating (yet it’s currently a rainy season here in Kenya). My sweating had gotten worse when I developed diabetes, but with the daily insulin shots it had improved. I however, do not have any words to describe sweating with duzac! The word ‘profusely’ is an understatement. I would go to shower and start sweating immediately after I wipe myself. Not small pores of sweat, no, I would look like I have just come from a HIIT workout. So, I would sit in the bedroom in my birthday suit wiping away the sweat for like fifteen minutes until I cool down then I would get dressed in the lightest clothing possible. I also had to keep changing my bed sheets and pillowcase every other day! Usually, I do it once a week. And oh! The discomfort of leaving the house and looking like a sweating monster! I do not miss it!

That is a short description of why I quit Duzac. Unfortunately, the pain is back and I have spent  the last two weeks bedridden on most days. Yesterday, I went to see the Rheumatologist and he changed my nerve medication to low dose pregabalin(I had an intolerance to this as well) and Cachnerve. I am to take the combination for seven days then return for a review. The ride to the doctor was horrible. We had to stop along the way for me to throw up, and yet I have diabetes which makes my sugar drop in such instances. I had carried some snacks to keep my sugar normal but the throwing up was making it hard. Not to mention that I was in unbearable pain. Luckily, the rheumatologist gave me a steroid, a pain shot, plus a shot for the nausea. This made my trip back home much easier,  and I slept the whole way.

I do sympathise with my husband’s plight though. He was quite tense the whole journey because of how I was feeling.

Today has turned out well. The pain is much less, although i’m back on a higher prednisolone dose. I had done such a good job of tapering off down to 5mg a day! But it’s been increased to 10mg. I hope I can one day leave prednisolone so that it can stop aggravating the diabetes. Sigh. Life with chronic illnesses that contradict each other! I am also on treatment for a H.pylori recurred infection. Apparently the infection was the culprit behind the flare up. Needless to say, my pill organiser is packed! yuck.

Subscribe to receive our Latest Posts and News Articles

* indicates required

Add a Comment

Your email address will not be published. Required fields are marked *